• Previous Article
    Blow-up criterion for an incompressible Navier-Stokes/Allen-Cahn system with different densities
  • DCDS-B Home
  • This Issue
  • Next Article
    Environmental risks in a diffusive SIS model incorporating use efficiency of the medical resource
July  2016, 21(5): 1483-1505. doi: 10.3934/dcdsb.2016008

Optimal switching at Poisson random intervention times

1. 

Department of Mathematics, King's College London, Strand, London, WC2R 2LS, United Kingdom

2. 

Mathematical Institute, University of Oxford, Woodstock Road, Oxford, OX2 6GG, United Kingdom

Received  October 2013 Revised  March 2014 Published  April 2016

This paper introduces a new class of optimal switching problems, where the player is allowed to switch at a sequence of exogenous Poisson arrival times, and the underlying switching system is governed by an infinite horizon backward stochastic differential equation system. The value function and the optimal switching strategy are characterized by the solution of the underlying switching system. In a Markovian setting, the paper gives a complete description of the structure of switching regions by means of the comparison principle.
Citation: Gechun Liang, Wei Wei. Optimal switching at Poisson random intervention times. Discrete and Continuous Dynamical Systems - B, 2016, 21 (5) : 1483-1505. doi: 10.3934/dcdsb.2016008
References:
[1]

E. Bayraktar and M. Egami, On the one-dimensional optimal switching problem, Mathematics of Operations Research, 35 (2010), 140-159. doi: 10.1287/moor.1090.0432.

[2]

E. Bayraktar and M. Ludkovski, A sequential tracking of a hidden Markov chain using point process observations, Stochastic Processes and Their Applications, 119 (2009), 1792-1822. doi: 10.1016/j.spa.2008.09.003.

[3]

A. Bensoussan and J. L. Lions, Impulse Control and Quasivariational Inequalities, Gauthier-Villars, Paris, 1984.

[4]

K. Brekke and B. Oksendal, Optimal switching in an economic activity under uncertainty, SIAM J. Control Optim., 32 (1994), 1021-1036. doi: 10.1137/S0363012992229835.

[5]

P. Briand and H. Ying, Stability of BSDEs with random terminal time and homogenization of semilinear elliptic PDEs, Journal of Functional Analysis, 155 (1998), 455-494. doi: 10.1006/jfan.1997.3229.

[6]

R. Carmona and M. Ludkovski, Pricing asset scheduling flexibility using optimal switching, Applied Mathematical Finance, 15 (2008), 405-447. doi: 10.1080/13504860802170507.

[7]

M. Dai, Q. Zhang and Q. Zhu, Trend following trading under a regime switching model, SIAM Journal on Financial Mathematics, 1 (2010), 780-810. doi: 10.1137/090770552.

[8]

R. W. R. Darling and E. Pardoux, Backwards SDE with random terminal time and applications to semilinear elliptic PDE, The Annals of Probability, 25 (1997), 1135-1159. doi: 10.1214/aop/1024404508.

[9]

K. Duckworth and M. Zervos, A model for investment decisions with switching costs, The Annals of Applied probability, 11 (2001), 239-260. doi: 10.1214/aoap/998926992.

[10]

P. Dupuis and H. Wang, Optimal stopping with random intervention times, Adv. in Appl. Probab., 34 (2002), 141-157. doi: 10.1239/aap/1019160954.

[11]

N. El Karoui, S. Peng and M. C. Quenez, Backward stochastic differential equations in finance, Mathematical Finance, 7 (1997), 1-71. doi: 10.1111/1467-9965.00022.

[12]

S. Hamadène and M. Jeanblanc, On the starting and stopping problem: Application in reversible investments, Math. Oper. Res., 32 (2007), 182-192. doi: 10.1287/moor.1060.0228.

[13]

S. Hamadène and J. Zhang, Switching problem and related system of reflected backward SDEs, Stochastic Processes and Their Applications, 120 (2010), 403-426. doi: 10.1016/j.spa.2010.01.003.

[14]

Y. Hu and S. Tang, Multi-dimensional BSDE with oblique reflection and optimal switching, Probab. Theory Related Fields, 147 (2010), 89-121. doi: 10.1007/s00440-009-0202-1.

[15]

J. Lempa, Optimal stopping with information constraint, Applied Mathematics and Optimization, 66 (2012), 147-173. doi: 10.1007/s00245-012-9166-0.

[16]

G. Liang, Stochastic control representations for penalized backward stochastic differential equations, SIAM Journal on Control and Optimization, 53 (2015), 1440-1463. doi: 10.1137/130942681.

[17]

G. Liang, E. Lütkebohmert and W. Wei, Funding liquidity, debt tenor structure, and creditor's belief: An exogenous dynamic debt run model, Mathematics and Financial Economics, 9 (2015), 271-302. doi: 10.1007/s11579-015-0144-6.

[18]

V. Ly Vath and H. Pham, Explicit solution to an optimal switching problem in the two-regime case, SIAM Journal on Control and Optimization, 46 (2007), 395-426. doi: 10.1137/050638783.

[19]

J. Ma and J. Yong, Forward-backward Stochastic Differential Equations and Their Applications, Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1999.

[20]

É. Pardoux and S. G. Peng, Adapted solution of a backward stochastic differential equation, Systems & Control Letters, 14 (1990), 55-61. doi: 10.1016/0167-6911(90)90082-6.

[21]

H. Pham, Continuous-time Stochastic Control and Optimization with Financial Applications, Springer-Verlag, Berlin, 2009. doi: 10.1007/978-3-540-89500-8.

[22]

H. Pham, V. Ly Vath and X. Y. Zhou, Optimal switching over multiple regimes, SIAM Journal on Control and Optimization, 48 (2009), 2217-2253. doi: 10.1137/070709372.

[23]

A. Porchet, N. Touzi and X. Warin, Valuation of power plants by utility indifference and numerical computation, Math. Methods Oper. Res., 70 (2009), {47-75}. doi: 10.1007/s00186-008-0231-z.

[24]

S. Tang and J. Yong, Finite horizon stochastic optimal switching and impulse controls with a viscosity solution approach, Stochastics: An International Journal of Probability and Stochastic Processes, 45 (1993), 145-176. doi: 10.1080/17442509308833860.

[25]

J. Yong and X. Y. Zhou, Stochastic Controls: Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.

show all references

References:
[1]

E. Bayraktar and M. Egami, On the one-dimensional optimal switching problem, Mathematics of Operations Research, 35 (2010), 140-159. doi: 10.1287/moor.1090.0432.

[2]

E. Bayraktar and M. Ludkovski, A sequential tracking of a hidden Markov chain using point process observations, Stochastic Processes and Their Applications, 119 (2009), 1792-1822. doi: 10.1016/j.spa.2008.09.003.

[3]

A. Bensoussan and J. L. Lions, Impulse Control and Quasivariational Inequalities, Gauthier-Villars, Paris, 1984.

[4]

K. Brekke and B. Oksendal, Optimal switching in an economic activity under uncertainty, SIAM J. Control Optim., 32 (1994), 1021-1036. doi: 10.1137/S0363012992229835.

[5]

P. Briand and H. Ying, Stability of BSDEs with random terminal time and homogenization of semilinear elliptic PDEs, Journal of Functional Analysis, 155 (1998), 455-494. doi: 10.1006/jfan.1997.3229.

[6]

R. Carmona and M. Ludkovski, Pricing asset scheduling flexibility using optimal switching, Applied Mathematical Finance, 15 (2008), 405-447. doi: 10.1080/13504860802170507.

[7]

M. Dai, Q. Zhang and Q. Zhu, Trend following trading under a regime switching model, SIAM Journal on Financial Mathematics, 1 (2010), 780-810. doi: 10.1137/090770552.

[8]

R. W. R. Darling and E. Pardoux, Backwards SDE with random terminal time and applications to semilinear elliptic PDE, The Annals of Probability, 25 (1997), 1135-1159. doi: 10.1214/aop/1024404508.

[9]

K. Duckworth and M. Zervos, A model for investment decisions with switching costs, The Annals of Applied probability, 11 (2001), 239-260. doi: 10.1214/aoap/998926992.

[10]

P. Dupuis and H. Wang, Optimal stopping with random intervention times, Adv. in Appl. Probab., 34 (2002), 141-157. doi: 10.1239/aap/1019160954.

[11]

N. El Karoui, S. Peng and M. C. Quenez, Backward stochastic differential equations in finance, Mathematical Finance, 7 (1997), 1-71. doi: 10.1111/1467-9965.00022.

[12]

S. Hamadène and M. Jeanblanc, On the starting and stopping problem: Application in reversible investments, Math. Oper. Res., 32 (2007), 182-192. doi: 10.1287/moor.1060.0228.

[13]

S. Hamadène and J. Zhang, Switching problem and related system of reflected backward SDEs, Stochastic Processes and Their Applications, 120 (2010), 403-426. doi: 10.1016/j.spa.2010.01.003.

[14]

Y. Hu and S. Tang, Multi-dimensional BSDE with oblique reflection and optimal switching, Probab. Theory Related Fields, 147 (2010), 89-121. doi: 10.1007/s00440-009-0202-1.

[15]

J. Lempa, Optimal stopping with information constraint, Applied Mathematics and Optimization, 66 (2012), 147-173. doi: 10.1007/s00245-012-9166-0.

[16]

G. Liang, Stochastic control representations for penalized backward stochastic differential equations, SIAM Journal on Control and Optimization, 53 (2015), 1440-1463. doi: 10.1137/130942681.

[17]

G. Liang, E. Lütkebohmert and W. Wei, Funding liquidity, debt tenor structure, and creditor's belief: An exogenous dynamic debt run model, Mathematics and Financial Economics, 9 (2015), 271-302. doi: 10.1007/s11579-015-0144-6.

[18]

V. Ly Vath and H. Pham, Explicit solution to an optimal switching problem in the two-regime case, SIAM Journal on Control and Optimization, 46 (2007), 395-426. doi: 10.1137/050638783.

[19]

J. Ma and J. Yong, Forward-backward Stochastic Differential Equations and Their Applications, Lecture Notes in Mathematics, Springer-Verlag, Berlin, 1999.

[20]

É. Pardoux and S. G. Peng, Adapted solution of a backward stochastic differential equation, Systems & Control Letters, 14 (1990), 55-61. doi: 10.1016/0167-6911(90)90082-6.

[21]

H. Pham, Continuous-time Stochastic Control and Optimization with Financial Applications, Springer-Verlag, Berlin, 2009. doi: 10.1007/978-3-540-89500-8.

[22]

H. Pham, V. Ly Vath and X. Y. Zhou, Optimal switching over multiple regimes, SIAM Journal on Control and Optimization, 48 (2009), 2217-2253. doi: 10.1137/070709372.

[23]

A. Porchet, N. Touzi and X. Warin, Valuation of power plants by utility indifference and numerical computation, Math. Methods Oper. Res., 70 (2009), {47-75}. doi: 10.1007/s00186-008-0231-z.

[24]

S. Tang and J. Yong, Finite horizon stochastic optimal switching and impulse controls with a viscosity solution approach, Stochastics: An International Journal of Probability and Stochastic Processes, 45 (1993), 145-176. doi: 10.1080/17442509308833860.

[25]

J. Yong and X. Y. Zhou, Stochastic Controls: Hamiltonian Systems and HJB Equations, Springer-Verlag, New York, 1999. doi: 10.1007/978-1-4612-1466-3.

[1]

Fabio Bagagiolo. Optimal control of finite horizon type for a multidimensional delayed switching system. Discrete and Continuous Dynamical Systems - B, 2005, 5 (2) : 239-264. doi: 10.3934/dcdsb.2005.5.239

[2]

Lukáš Adam, Jiří Outrata. On optimal control of a sweeping process coupled with an ordinary differential equation. Discrete and Continuous Dynamical Systems - B, 2014, 19 (9) : 2709-2738. doi: 10.3934/dcdsb.2014.19.2709

[3]

Fabio Bagagiolo. An infinite horizon optimal control problem for some switching systems. Discrete and Continuous Dynamical Systems - B, 2001, 1 (4) : 443-462. doi: 10.3934/dcdsb.2001.1.443

[4]

Xiaoshan Chen, Xun Li, Fahuai Yi. Optimal stopping investment with non-smooth utility over an infinite time horizon. Journal of Industrial and Management Optimization, 2019, 15 (1) : 81-96. doi: 10.3934/jimo.2018033

[5]

Hai Huang, Xianlong Fu. Optimal control problems for a neutral integro-differential system with infinite delay. Evolution Equations and Control Theory, 2022, 11 (1) : 177-197. doi: 10.3934/eect.2020107

[6]

Thomas I. Seidman. Optimal control of a diffusion/reaction/switching system. Evolution Equations and Control Theory, 2013, 2 (4) : 723-731. doi: 10.3934/eect.2013.2.723

[7]

Jianhui Huang, Xun Li, Jiongmin Yong. A linear-quadratic optimal control problem for mean-field stochastic differential equations in infinite horizon. Mathematical Control and Related Fields, 2015, 5 (1) : 97-139. doi: 10.3934/mcrf.2015.5.97

[8]

Wenqing Bao, Xianyi Wu, Xian Zhou. Optimal stopping problems with restricted stopping times. Journal of Industrial and Management Optimization, 2017, 13 (1) : 399-411. doi: 10.3934/jimo.2016023

[9]

Vincenzo Basco, Piermarco Cannarsa, Hélène Frankowska. Necessary conditions for infinite horizon optimal control problems with state constraints. Mathematical Control and Related Fields, 2018, 8 (3&4) : 535-555. doi: 10.3934/mcrf.2018022

[10]

Naïla Hayek. Infinite-horizon multiobjective optimal control problems for bounded processes. Discrete and Continuous Dynamical Systems - S, 2018, 11 (6) : 1121-1141. doi: 10.3934/dcdss.2018064

[11]

Jan-Hendrik Webert, Philip E. Gill, Sven-Joachim Kimmerle, Matthias Gerdts. A study of structure-exploiting SQP algorithms for an optimal control problem with coupled hyperbolic and ordinary differential equation constraints. Discrete and Continuous Dynamical Systems - S, 2018, 11 (6) : 1259-1282. doi: 10.3934/dcdss.2018071

[12]

Jitka Machalová, Horymír Netuka. Optimal control of system governed by the Gao beam equation. Conference Publications, 2015, 2015 (special) : 783-792. doi: 10.3934/proc.2015.0783

[13]

Yuriy Golovaty, Anna Marciniak-Czochra, Mariya Ptashnyk. Stability of nonconstant stationary solutions in a reaction-diffusion equation coupled to the system of ordinary differential equations. Communications on Pure and Applied Analysis, 2012, 11 (1) : 229-241. doi: 10.3934/cpaa.2012.11.229

[14]

Linlin Tian, Xiaoyi Zhang, Yizhou Bai. Optimal dividend of compound poisson process under a stochastic interest rate. Journal of Industrial and Management Optimization, 2020, 16 (5) : 2141-2157. doi: 10.3934/jimo.2019047

[15]

Ping Lin, Weihan Wang. Optimal control problems for some ordinary differential equations with behavior of blowup or quenching. Mathematical Control and Related Fields, 2018, 8 (3&4) : 809-828. doi: 10.3934/mcrf.2018036

[16]

Hongwei Lou, Weihan Wang. Optimal blowup/quenching time for controlled autonomous ordinary differential equations. Mathematical Control and Related Fields, 2015, 5 (3) : 517-527. doi: 10.3934/mcrf.2015.5.517

[17]

Nguyen Thi Hoai. Asymptotic approximation to a solution of a singularly perturbed linear-quadratic optimal control problem with second-order linear ordinary differential equation of state variable. Numerical Algebra, Control and Optimization, 2021, 11 (4) : 495-512. doi: 10.3934/naco.2020040

[18]

Renjun Duan, Tong Yang, Changjiang Zhu. Boltzmann equation with external force and Vlasov-Poisson-Boltzmann system in infinite vacuum. Discrete and Continuous Dynamical Systems, 2006, 16 (1) : 253-277. doi: 10.3934/dcds.2006.16.253

[19]

Vladimir Gaitsgory, Alex Parkinson, Ilya Shvartsman. Linear programming based optimality conditions and approximate solution of a deterministic infinite horizon discounted optimal control problem in discrete time. Discrete and Continuous Dynamical Systems - B, 2019, 24 (4) : 1743-1767. doi: 10.3934/dcdsb.2018235

[20]

Vladimir Gaitsgory, Alex Parkinson, Ilya Shvartsman. Linear programming formulations of deterministic infinite horizon optimal control problems in discrete time. Discrete and Continuous Dynamical Systems - B, 2017, 22 (10) : 3821-3838. doi: 10.3934/dcdsb.2017192

2021 Impact Factor: 1.497

Metrics

  • PDF downloads (179)
  • HTML views (0)
  • Cited by (5)

Other articles
by authors

[Back to Top]